1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2018 »
    Dismiss Notice
  4. Arrived here after watching The Truth About Carbs? Join the Low Carb Program for meal plans & 10 weeks of simple steps into your new lifestyle.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Antibiotics?!

Discussion in 'Young People/Adults' started by daisypettitt, Jul 12, 2018.

  1. daisypettitt

    daisypettitt Type 1 · Member

    Messages:
    15
    Likes Received:
    9
    Trophy Points:
    23
    Hi everyone just stared a course of amoxicillin into my 3rd day now and bloods have risen abit for no reason, do I put it down to the penicillin? Also do I adjust ratio accordingly?
     
    • Like Like x 1
  2. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    4,627
    Likes Received:
    4,397
    Trophy Points:
    198
    Hello Daisy - sorry no one had responded to your query - how are your bloods today ?

    Antibiotics can raise your blood glucose levels but then so can the underlying cause, so if you have an infection then your body will produce more glucose hence the rise, you would need to adjust your correction dose and keep a close eye on your meter to monitor, hope you're feeling better soon.
     
  3. briped

    briped Type 2 · Well-Known Member

    Messages:
    376
    Likes Received:
    320
    Trophy Points:
    83
    Sorry, I didn't see your question. I'm a T2, so wouldn't know the answer to your last question, and only maybe your first. I'm on antibiotics too, but cut down on my T2 meds the same day as I started the course. My BG has gone up, but put it down to 1/ the infection 2/ lower dosis of T2 meds 3/ the penicillin or 4/ all 3 of them. I'll find out when I'm not on penicillin anymore, I suppose.
    I hope your infection clears up soon.
     
    • Like Like x 1
  4. kitedoc

    kitedoc Type 1 · Well-Known Member

    Messages:
    736
    Likes Received:
    445
    Trophy Points:
    83
    Hi @daisypettitt,
    Could it be that the reason for your antibiotics, an infection of some sort, could be the cause of your raised BSL, rather than the antibiotics themselves?
    It might take 3 + days for the antibiotics to start to stop the infection. Or worst case ? the antibiotics are not working??
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook